Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suffer from diverticulosis. Strong pain in the colon, loss of appetite, pain in the back and nausea. Are all these related?

I am a 60year old female with diverticulosis . However in the last 3 days I have had strong pain over my entire colon which seems to be gradually getting worse. Painful particularly at night. I am still eating though my appetite is dulled and Iam still able to empty my bowels but it feels uncomfortable. I now have pain in my back over the kidney area but as I suffer from back pain sometimes it is difficult to tell if this is connected though I suspect it is. The pain also worsens a while after eating. I am also experiencing waves of nausea. Please help.
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

thanks for your query.

Diverticulosis frequently gets inflamed and infected (diverticulitis)and causing abdominal pain, discomfort during defecation, nausea vomiting and fever.

Medicines such as antibiotics( combination of ciprofloxacin and metronidazole) and pain relievers.

Take clear liquid diet only that is low in fiber and can advance the diet increasing the amount of fiber slowly as tolerated after clinical improvement.

In sever cases hospitalization is needed.

Hope it helps.

take care!
Answered: Sun, 31 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor